MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 089852 with the following internal serum/plasma control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 089852 were reviewed.This lot met the required release specifications.A review of the complaints reported false positive or unconfirmed false positive related to lot number 089852 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
The customer reported five (b)(6) alere determine hiv 1/2 ag/ab combo patient results to an alere representative during an on-site visit.No additional information was able to be obtained.This report represents one of the five cases.A (b)(6) result was reported on a whole blood sample tested with the alere determine hiv 1/2 ag/ab combo.Date of event not reported.The patient was confirmed hiv negative with rna (unknown method).There is insufficient information to determine if a malfunction occurred.The patient gender, pregnancy status, treatment and patient outcome were unknown.Attempts to gain additional information were not successful.This will be filed as 5 separate mdr reports.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4), inc.; however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted february 26th to march 2nd, 2018 at alere (b)(4).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7603335
Report Number1221359-2018-00411
Device Sequence Number16541651
Product Code MZF
UDI-Device Identifier07290015003735
UDI-Public010729001500373510089852
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2018
Device Catalogue Number7D2648
Device Lot Number089852
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1